MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH
Catalog Number 0117310
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a product set up on (b)(6) 2022, the bard/davol 3dmax light mesh was noted to be torn when opened from the package.It was reported that there was no damage noticed on inner pouch and outer package.There was no reported patient injury.
 
Additional Manufacturer Narrative
As reported, the bard/davol 3dmax light mesh was found torn when opened from the package.The subject device is available for evaluation, however, at this time has not been received.Based on the information provided, no conclusion can be made.No lot number has been provided; therefore, a review of the manufacturing records is not possible.If/when the sample is returned and evaluated, a supplemental mdr will be submitted.Not returned.
 
Additional Manufacturer Narrative
As reported, the bard/davol 3dmax light mesh was found torn when opened from the package.The subject device is available for evaluation, however, at this time has not been received.Based on the information provided, no conclusion can be made.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document sample evaluation results.Evaluation of the sample finds that there are multiple frays/tearing in the edge seal of the mesh, and visible blood contamination on the device which indicates physical handling of the mesh during attempted use.The found edge seal and mesh tearing condition is not indicative of the as manufactured condition.No manufacturing anomalies were found.Based on the sample evaluation and investigation performed, the root cause is most likely the result of handling and inadvertently occurred during user/device interface during attempted use of the mesh.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in october, 2021.Updated fields: b4, b5, d4 (medical device lot # and medical device expiration date), d9, g3, g6, h2, h3, h4 (device manufacture date), h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : sample evaluated.
 
Event or Problem Description
As reported, during a product set up on 15-mar-2022, the bard/davol 3dmax light mesh was noted to be torn when opened from the package.It was reported that there was no damage noticed on inner pouch and outer package.There was no reported patient injury.Addendum: per additional information provided, the torn mesh was noted during set up.

Brand Name
3DMAX LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14014010
Report Number1213643-2022-00132
Device Sequence Number14609778
Product Code FTL
UDI-Device Identifier00801741031021
UDI-Public(01)00801741031021
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091659
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2026
Device Catalogue Number0117310
Device Lot NumberHUFW1357
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2022
Supplement Date Received by Manufacturer04/08/2022
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date04/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale